Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Suffer headache. DRM treatment. Takimg skelaxon, Lyrica and Baclofen. now having dizziness, cramps in legs and feet. Remedy?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Since a botched neck surgery in 2007, I have had no luck in finding another surgeon who would not have his first concern as to whether or not he would by walking into a lawsuit. I never filed suit on the surgeon who botched the job. Why? Their limit of liability is only $250,000, my attorney would require 40%, leaving me with $150,000. Physicians seem to always require you to obtain a lot of unreasonabe diagnostics and other expert opinions (always from associates within the same hospital system. The ones who do see me refuse to address the issues and the patient as the are. They focuse only on their relationship with the original surgeon and imediatly state that my doctor did every thing right and place their hand on my elbow and escort me to the door. Several have refused to see me at all as they refuse to follow another surgeon. Doesn't anyone feel an obligation to there hypocratic oath "To First Do No Harm". They have done so by refusing to recognised the excruciating pain I have been insincere 2007. After 5 1/2 years of heavy doses of Lyrica 600mg per day, Scalaxon 800 mg 4times per day, 10 M Hydrocdone 4 to 6 times per day, I had reached the end of my patience with neurologists and pain mg t physicians who really do not understand the level of head pain I am in or frankly not only do not know how to treat it, but where blown Way by how much medication was required. Not one of them ever referred me to the hospital headache center. It was always a other pain mgmt bafoon.
To get to the point, I found my own discovery of the headache center. I was admitted to the hospital. And stayed for five days under DRM treatment and was taken off all narcotics. I now take one 800 mg Skelaxon three times per day, one 200mg Lyrica 3 times per day, and one Baclofen 10 mg three times per day. When I left the hospital I was feelin great for about two weeks, then started having problems brith disiness, several leg cramps in both legs, feet, hips. My headache center doctor did not want to handle the pain mgmt. The pain mgmt doctor will not make an appointment without my headache centers and hospital records. The headache center put everything onto the hospital system records so that any system doctor could just pull it up. Apparently that's not good enough and his office figures it would be to much trouble to hit the print button on their computer. The headache center doctor won't even return my calls and his assistant makes promises to get the records to the PM Dr. And then never gets it done. I am about out of meds and my new problems are not being addresses. Seems that once the headache doctor made his $10,000 plus off my hospital treatment,"He Be Gone" So where the hell does that leave me? What do you suggest that I do. I have to stay with in network preferred providers or I could never afford the co-pays/co-insurance/and coverage bridges.
All I keep thinking is that I have been screwed by the managed care system and their physicians who want their money and that do not give a crap about me by providing the necessary follow-up. Between the hospital managed care system, their affiliated physicians, and the hospitals employee insurance, which is self funded with Aetna as the administrator, I am left in the end of the line. I feel prayed upon by all who took advantage of my necessity, and then blew me off when they and their associates had bleed me and the insurance company for all they could get. If I do find help, it is always more drugs, never a search for the cure which is fringing what nerves are inpinged in my neck and performing the necessary surgical intervention which could end the problem. I am vied as a cash cow to be milked and then in the end sent to the slaughter house for execution. I have learned a lot about Doctors, the globe of a protected environment in which the live, medical insurance, and managed care.! Like every thing else, all in the medical field is driven by the almighty dollar hand in reality all operating as if they are the educated supreme, being paid as if they where, they all seem to have lost their first calling. I am sorry to insult you profession. But, it is the same that has let me down.
Posted Mon, 15 Jul 2013 in General Health
Answered by Dr. Kulsoom Qureshi 11 hours later
Thanks for writing in.
I really feel sorry for you & for what ever you have been through. I can only say that I can feel the trauma & pain by reading your story. I am not aware of your primary diagnosis & don't know the details of the surgery you had. So, I am not in a position to comment upon that. I am not going to justify my colleagues & my profession. Remember all the doctors are humans & no one is God. We can try to treat but we cannot guarantee a cure. We can give medicines but we can't give you health. From here the superiority of God begains.
Unfortunately all the surgeries we perform have known complications which we are supposed to explain to the patient beforehand.
All the medicine we give have known side effects. Which we have to bear if we can't afford to live without treatment.
We don't intend to harm but sometimes in our lives we feel sorry for our treatment. But the only way to avoid such mishaps is to stop practicing.
I am not sure, but I think, the probable reason for nobody offering you a second surgery could be the expected complications associated with it. Remember second surgery is always potentially more complicated & usually carries a lower success rate. What I think you can do is to take a second opinion after showing the doctor your full record. If no one aggrees then probably it would be wise for you, not to insist.
You should stick to the treatment & I suggest you should also indulge yourself in some form of relaxation techniques like yoga, exercise if it is possible for you. You can also try alternative medicine.
I can't claim to have answered your question, but, hopefully have not distrubed you further.
Wish you good health & peace of mind.
Best regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor